MAUDE Adverse Event Report: ARTHREX, INC. BB-TAK, SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. BB-TAK, SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number BB-TAK, SMALL
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that a ar-18700-34 bb-tak, and a ar-18700-89 drill bit broke.This occurred on (b)(6) 2022 during a cunieform fx when the surgeon was using a 1.6 cage plate out of the minifrag for a medial cunieform fx.She was drilling with the 1.2 drill bit with the variable angle guide and the drill bit broke off into the patient.She was able to retrieve the fragment.After that they switched to the short 1.2 drill bit and still used the variable angle guide.All was going well until drilling for the very last screw.The 1.2 short drill broke also.All fragments were retrieved, and the case was completed.No additional information provided.

Brand Name
BB-TAK, SMALL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15794062
Report Number1220246-2022-05752
Device Sequence Number5850635
Product Code LXH
UDI-Device Identifier00888867312784
UDI-Public00888867312784
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBB-TAK, SMALL
Device Catalogue NumberAR-18700-34
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown